MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision on the left proximal femur due to implant fracture approximately four months post-op.Due diligence is in progress for this complaint; to date, no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).G2 ¿ foreign ¿ egypt.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Product was not returned for investigation, but pictures were provided.The event can be confirmed as one of the pictures shows a fracture plate.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Two x-rays showing the left femur were provided and reviewed by a radiologist: an x-ray taken before implantation of the ncb plate; an undated x-ray allegedly taken before revision surgery for the fractured plate.There is a fracture of the metallic side plate located at the level of the proximal diaphysis.Additionally noted is a cortical break in the lateral cortex of the proximal femoral diaphysis.Overall fit and alignment of the plans as well as bone quality appears normal.No periprosthetic lucencies.No anatomical concerns that may have led to fracture of plate.With the available information a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17017956
Report Number0009613350-2023-00226
Device Sequence Number7378260
Product Code HRS
UDI-Device Identifier00889024297524
UDI-Public(01)00889024297524(11)180524(10)2953133
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0203263115
Device Lot Number2953133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight107 KG